Alert archive / Michigan / Tornado Warnings in 2008
Tornado Warning 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this tornado warning at Jun 6, 2008, 8:06 PM EDT for Osceola County, Michigan. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2008, 8:06 PM EDT (00:06 UTC)
- Expired
- Jun 6, 2008, 8:29 PM EDT
- In force
- 23 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
County Osceola County, MI
The radar
The NCL Michigan radar (KAPX), 115 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:13 PM EDT | TSTM WND DMG | 3 Sse Evart, MI | WINDS ESTIMATED IN EXCESS OF 60 MPH. A 4-5 FT DIAMETER TREE IS DOWN ON 2 MILE RD EAST OF 80TH ST. ANOTHER TREE OF SIMILAR SIZE IS DOWN ON 2 MILE RD WEST OF M-66. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:18 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1112 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGRR 070006
TORGRR
MIC133-070045-
/O.NEW.KGRR.TO.W.0008.080607T0006Z-080607T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
806 PM EDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN OSCEOLA COUNTY IN CENTRAL MICHIGAN
* UNTIL 845 PM EDT
* AT 804 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS TORNADO WAS
LOCATED 3 MILES SOUTHEAST OF HERSEY...AND MOVING NORTHEAST AT 47
MPH.
* THIS TORNADO WILL BE NEAR...
EVART BY 815 PM EDT...
SEARS BY 820 PM EDT...
SYLVAN TWP BY 825 PM EDT...
IN ADDITION TO THE TORNADO THREAT...PENNY SIZED HAIL AND DAMAGING
WINDS OVER 60 MPH CAN ALSO BE EXPECTED IN THE FOLLOWING
LOCATIONS...
HERSEY... REED CITY... EVART...
SEARS... HARTWICK TWP... ORIENT TWP...
AVONDALE... SYLVAN TWP... MIDDLE BRANCH TWP...
MARION...
IF YOU ARE IN THE PATH OF THIS TORNADO...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.
LAT...LON 4416 8510 4383 8509 4382 8516 4382 8551
4388 8555
TIME...MOT...LOC 0006Z 244DEG 41KT 4384 8537
$$3 follow-up statements
000
WWUS53 KGRR 070013
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
813 PM EDT FRI JUN 6 2008
MIC133-070045-
/O.CON.KGRR.TO.W.0008.000000T0000Z-080607T0045Z/
OSCEOLA MI-
813 PM EDT FRI JUN 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR OSCEOLA
COUNTY...
AT 811 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 5 MILES WEST OF EVART...AND MOVING NORTHEAST AT
41 MPH.
* THIS TORNADO WILL BE NEAR...
EVART BY 815 PM EDT...
SEARS BY 820 PM EDT...
SYLVAN TWP BY 825 PM EDT...
IN ADDITION TO THE TORNADO THREAT...PENNY SIZED HAIL AND DAMAGING
WINDS OVER 60 MPH CAN ALSO BE EXPECTED IN THE FOLLOWING
LOCATIONS...
EVART... SEARS... HARTWICK TWP...
AVONDALE... SYLVAN TWP... MIDDLE BRANCH TWP...
MARION...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4396 8543 4416 8510 4398 8509 4395 8510
4391 8509 4390 8510 4389 8508 4387 8508
4386 8544
TIME...MOT...LOC 0013Z 243DEG 35KT 4390 8530
$$
NJJ000
WWUS53 KGRR 070022
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
822 PM EDT FRI JUN 6 2008
MIC133-070045-
/O.CON.KGRR.TO.W.0008.000000T0000Z-080607T0045Z/
OSCEOLA MI-
822 PM EDT FRI JUN 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHEASTERN OSCEOLA COUNTY...
AT 818 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 9 MILES SOUTH OF MARION...AND MOVING NORTHEAST AT
45 MPH.
IN ADDITION TO THE TORNADO THREAT...GOLF BALL OR GREATER SIZED HAIL
AND DAMAGING WINDS OVER 75 MPH CAN ALSO BE EXPECTED IN THE
FOLLOWING LOCATIONS...
AVONDALE... SYLVAN TWP... MIDDLE BRANCH TWP...
MARION...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4415 8511 4407 8509 4403 8510 4396 8509
4396 8510 4393 8510 4391 8525 4402 8529
TIME...MOT...LOC 0022Z 239DEG 39KT 4399 8513
$$
NJJ000
WWUS53 KGRR 070029
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
829 PM EDT FRI JUN 6 2008
MIC133-070039-
/O.CAN.KGRR.TO.W.0008.000000T0000Z-080607T0045Z/
OSCEOLA MI-
829 PM EDT FRI JUN 6 2008
...THE TORNADO WARNING FOR EAST CENTRAL OSCEOLA COUNTY HAS BEEN
CANCELLED...
SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4415 8511 4407 8509 4403 8510 4396 8509
4396 8510 4393 8510 4391 8525 4402 8529
TIME...MOT...LOC 0029Z 239DEG 39KT 4403 8504
$$
NJJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Jun 6, 1:16 PM EDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 6, 1:16 PM EDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 116 PM EDT FRI JUN 6 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(441 AM EDT FRI JUN 6 2008) A COLD FRONT WILL MOVE INTO THE REGION LATER TODAY AND WILL RUN INTO THE WARM AND HUMID AIR MASS OVER THE REGION. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS...AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE WEATHER CONDITIONS WILL CALM DOWN BY MIDNIGHT TONIGHT AS THE COLD FRONT EXITS THE REGION. WE WILL REMAIN UNDER A MOIST AND UNSTABLE AIR MASS INTO THE WEEKEND. SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY...MAINLY NORTH OF INTERSTATE 96. && .SHORT TERM...(1100 AM EDT FRI JUN 6 2008) MAIN FOCUS WAS ON SEVERE WEATHER POTENTIAL TODAY AND THIS EVENING AS A COLD FRONT BUMPS INTO THE WARM AND MUGGY AIR MASS IN PLACE. THEN THE NEXT ISSUE WAS DETERMINING THE EXTENT OF THE PCPN CHANCES THROUGH THE WEEKEND. SEVERE WEATHER STILL REMAINS A DECENT POSSIBILITY INTO THIS AFTERNOON AND EVENING. WE ARE A BIT WORRIED ABOUT A REAL SOLID TRIGGER AS THE COLD FRONT THAT IS COMING IN WILL BE WEAKENING. WE WILL ALSO BE MISSING A FAVORABLE LOW LEVEL JET POSITIONING. THE FRONT HOWEVER WILL BE ACCOMPANIED BY STRONG H7 WINDS OF AROUND 50 KTS. THIS WILL LEAD TO RAPIDLY MOVING STORMS AND THE POTENTIAL FOR BOWING CELLS PRODUCING WIND DAMAGING. AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN THE HIGH VALUES OF HELICITY. FREEZING LEVELS ARE PROGGED TO DROP ALONG AND AHEAD OF THE FRONT...SO SOME LARGE HAIL WILL BE POSSIBLE IN STORMS CLOSER TO THE FRONT. THE MOST FAVORABLE WIND FIELDS CROSS THE SOUTHERN CWA...WHERE SEVERE STORMS WILL BE MOST LIKELY...AND WILL SHOW THIS IN THE GRIDS AND ZFP. THE TIME FRAME FOR SEVERE WEATHER APPEARS TO RUN FROM AS EARLY AS 17Z IN THE WESTERN CWA...AND EXITS THE SERN CWA BY 03Z. I/M NOT SURE HOW SOLID THE AREA OF STORMS WILL BE WITH THE FRONT GIVEN THE LACK OF A SOLID TRIGGER. SOME AREAS WILL PROBABLY MISS OUT ENTIRELY ON THE PCPN...SO HAVE REDUCED POPS TO HIGH CHANCE. THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL BE OVERHEAD EARLY THIS EVENING WHICH SHOULD HELP SUSTAIN THE SCATTERED STORMS. THIS SUPPORT WANES QUICKLY AS THE FRONT ALSO EXIT THE CWA AROUND 03Z. WITH THE FRONT WASHING OUT OVER THE GREAT LAKES SCATTERED SHOWERS AND STORMS MAY LINGER OVERNIGHT...BUT THE SEVERE THREAT WILL BE OVER. TEMPERATURES THIS AFTERNOON ARE LIKELY TO REACH 90 AWAY FROM THE LAKESHORE SO I HAVE INCREASED VALUES BY SEVERAL DEGREES. SATURDAY SHOULD BEGIN QUIET...HOWEVER WITH DEWPOINTS LINGERING IN THE 65 TO 70 DEGREE RANGE WE WILL BECOME UNSTABLE BY AFTERNOON. WOULD EXPECT WIDELY SCATTERED SHOWERS AND STORMS BY EARLY TO MID AFTERNOON. ANOTHER COLD FRONT WILL PUSH INTO THE WESTERN GREAT LAKES LATE SUNDAY. THIS SHOULD PRODUCE MORE SCATTERED STORMS...MAINLY NORTH OF INTERSTATE 96. && .LONG TERM...(1133 AM EDT FRI JUN 6 2008) (MONDAY THROUGH FRIDAY) SOUTHWEST FLOW ALOFT WILL BE IN PLACE AT THE BEGINNING OF THE LONG TERM ON MON. SFC FRONT WILL BE TRYING TO DROP SOUTH THROUGH THE AREA...BUT WILL HAVE A HARD TIME INITIALLY AS THE FRONT IS NEARLY PARALLEL TO THE UPPER FLOW. WAVES OF LOW PRESSURE WILL LIKELY MOVE ALONG THE FRONT AND THROUGH THE AREA. WITH ENOUGH INSTABILITY... SEVERE WEATHER WILL BE POSSIBLE WITH DECENT MID LEVEL WINDS OVERHEAD. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE POSSIBLE TRAINING OF CONVECTIVE SYSTEMS. MODELS INDICATE THAT A STRONG ENOUGH PIECE OF ENERGY WILL RIDE NORTHEAST THROUGH THE AREA MON NIGHT AND TUE...AND ALLOW FOR GOOD PUSH OF THE FRONT TO THE SOUTH. WE WILL KEEP IN POPS THROUGH TUE NIGHT AS THE UPPER TROUGH DOES NOT PASS UNTIL THEN. SOME COOLER AND SOMEWHAT DRIER AIR WILL MOVE IN TEMPORARILY. SHORT WAVE RIDGING AND HIGH PRESSURE AT THE SFC WILL BUILD IN FOR THE WED THROUGH THU TIME FRAME. BEGINNING LATE THU AND THU NIGHT...THE NEXT PIECE OF ENERGY WILL ROUND THE BASE OF THE TROUGH AND HEAD NORTHEAST TOWARD THE WRN GREAT LAKES. THIS WILL PUSH THE SFC FRONT INTO THE AREA...AND BRING WARMER AND HUMID AIR IN...ALONG WITH THE CHANCE OF MORE SHOWERS AND STORMS. && .MARINE...(1100 AM EDT FRI JUN 6 2008) A SMALL CRAFT ADVISORY WILL BE CONTINUED THIS AFTERNOON AS SOUTH WINDS TO 30 KNOTS WILL STIR UP CHOPPY WAVES. I DID ADD THAT WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS. THE WINDS WILL DECREASE TONIGHT AS THE FRONT EXITS. WAVE ACTION WILL DIMINISH FROM SOUTH TO NORTH OVERNIGHT. IT WILL REMAIN BREEZY SATURDAY AND SATURDAY NIGHT...HOWEVER THE RELATIVE COOL WATERS WILL PRODUCE A STABLE LAYER OVER THE LAKE. SO WAVES SHOULD RANGE 1 TO 3 FEET OVER THE SOUTHERN END...AND 2 TO 4 FEET ELSEWHERE. && .AVIATION...(116 PM EDT FRI JUN 6 2008) MAINLY CLEAR SKIES IN PLACE THIS MORNING ARE NOW CLOUDING OVER AS HIGH CLOUDS ARE MOVING IN...AND SOME CUMULUS DEVELOPMENT IS TAKING PLACE. WE ARE EXPECTING THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND MOVE THROUGH MOST OF THE TAF SITES DURING THE 20-00Z TIME FRAME. STRONGER WIND GUSTS LOOK LIKE THE MAIN THREAT WITH LOWER CEILINGS AND VISIBILITIES. THE ONLY SITE THAT MAY NOT SEE CONVECTION WOULD BE KMKG WITH THE LAKE INFLUENCE THERE DUE TO THE SW WINDS OFF OF THE LAKE. WE HAVE MENTIONED VCTS FOR NOW THERE...AND WILL UPDATE AS NEEDED IF THUNDER APPROACHES. ONCE LINE OF STORMS MOVES THROUGH LATE THIS AFTERNOON/EARLY THIS EVENING...AREA SHOULD SEE A BREAK IN THE PCPN. RAINFALL FROM THE STORMS COMBINED WITH A MOIST AIR MASS STILL IN PLACE LOOKS TO BRING SOME REDUCED VISIBILITIES WITH BR OVERNIGHT TONIGHT. FOR NOW HAVE GONE WITH MVFR CONDITIONS...HOWEVER IFR CAN NOT BE RULED OUT. BR/HZ WILL MIX OUT THEN TOMORROW MORNING...LIKELY LIFTING INTO A SCT CUMULUS DECK. SOME SHOWERS ARE POSSIBLE TOMORROW AFTERNOON...BUT MOST OF THESE SHOULD HOLD OFF UNTIL AFTER 18Z. && .HYDROLOGY...(441 AM EDT FRI JUN 6 2008) THE SCATTERED NATURE OF THE PCPN SHOULD RESULT IN MINIMAL EFFECT ON AREA RIVERS. HOWEVER WITH THE JUICY AIR MASS...PWAT VALUES AROUND 1.50 INCHES...SOME HEAVY DOWNPOURS ARE LIKELY. THIS COULD RESULT IN LOCALIZED URBAN AND SMALL STREAM FLOODING. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY THROUGH THIS EVENING ST JOSEPH TO HOLLAND. SMALL CRAFT ADVISORY HOLLAND TO MANISTEE THROUGH LATE TONIGHT. && SYNOPSIS: JK SHORT TERM: JK/MJS LONG TERM: NJJ MARINE JK/MJS AVIATION: NJJ HYDROLOGY: JK
Hazardous weather outlook, Jun 6, 12:35 PM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1235 PM EDT FRI JUN 6 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-071115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1235 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT COMING THROUGH SOUTHWEST MICHIGAN THIS EVENING WILL BRING WITH IT A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHWEST MICHIGAN THIS AFTERNOON INTO THIS EVENING. LARGE HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEFLY VERY HEAVY RAINFALL ARE POSSIBLE FROM THE STRONGEST THUNDERSTORMS. AN ISOLATED TORNADO IS POSSIBLE. AREAS EAST OF US-131 AND SOUTH OF I-96 BETWEEN 4 PM AND 10 PM IS WHERE AND WHEN THE GREATEST RISK OF THESE HAZARDS ARE. MOST AREAS SHOULD SEE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING AS LINE OF STRONG THUNDERSTORMS MOVES EAST WITH THE COLD FRONT. IN ADDITION MANY LOCATIONS SHOULD SEE WINDS GUSTING AROUND 40 MPH THIS AFTERNOON...EVEN WITHOUT ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER FRONTAL SYSTEM WILL BRING THE CHANCE OF STRONG TO SEVERE STORMS SUNDAY INTO EARLY MONDAY MORNING. A STORM SYSTEM WILL THEN RIDE ALONG THAT SAME FRONT MONDAY INTO TUESDAY CONTINUING THE CHANCE OF THUNDERSTORMS. HEAVY RAINFALL THAT MAY RESULT IN LOCAL URBAN AND SMALL STREAM FLOODING IS MORE THAN POSSIBLE DURING THAT TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO MAY BE NEED LATER SUNDAY. LMZ844>849-071115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1235 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO 30 KNOTS WINDS OVER THE NEAR SHORE WATERS INTO THIS EVENING WILL BUILD WAVES TO AS HIGH AS 5 FEET. WAVES OF THAT HEIGHT POSE A DANGER TO SMALL WATER CRAFT. THOSE SWIMMING NEAR THE BEACH WILL HAVE A RIP CURRENT RISK. ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY TONIGHT AS A WARM FRONT MOVES NORTH THROUGH LOWER MICHIGAN. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL BE MOVING TO THE NORTHEAST AROUND 30 MPH AND MAY CONTAIN WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE STORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO MAY BE NEED LATER SUNDAY. WDM MJS
In the hours before
Local storm report, Jun 6, 6:40 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
640 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 4 NE WALKERVILLE 43.76N 86.07W
06/06/2008 M51 MPH OCEANA MI COUNTY OFFICIAL
STORM ACCOMPANIED BY PEA SIZED HAIL AND .60 INCHES RAIN
IN 15 MINUTES.
&&
GWETZELSpecial weather statement, Jun 6, 7:23 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
723 PM EDT FRI JUN 6 2008
MIZ038-039-044-045-070030-
LAKE-MECOSTA-NEWAYGO-OSCEOLA-
723 PM EDT FRI JUN 6 2008
...SPECIAL WEATHER STATEMENT...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM IDLEWILD TO 10 MILES
WEST OF WHITE CLOUD...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WOODLAND PARK... BITELY... BRANCH...
WOLF LK... IDLEWILD... BALDWIN...
NIRVANA... IRONS... BROHMAN...
CHASE... WHITE CLOUD... LUTHER...
NEWYAGO STATE PARK... BRISTOL... HAWKINS...
WOODVILLE... LEROY... REED CITY...
THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4415 8510 4412 8510 4411 8509 4347 8510
4347 8604 4414 8604
TIME...MOT...LOC 2323Z 236DEG 39KT 4388 8569 4357 8592
DUKELocal storm report, Jun 6, 7:48 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
748 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 3 S ST. JOHNS 42.96N 84.56W
06/06/2008 CLINTON MI TRAINED SPOTTER
AN AREA OF OF WIND DAMAGE ABOUT 3 MILES TO WIDE TO 4
MILES LONG WAS CENTERED ABOUT 3 MILES SOUTH OF SAINT
JOHNS ON BOTH SIDES OF U.S. 27. A ROOF WAS BLOWN OFF A
HOUSE AND A GAS STATION LOST PART OF ITS ROOFING...WHICH
WAS BLOWN ABOUT 100 FEET AWAY ACROSS U.S. 27.
&&
OSTUNOSpecial weather statement, Jun 6, 7:50 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 PM EDT FRI JUN 6 2008
MIZ037-038-043-044-050-056-070045-
LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-OTTAWA-
750 PM EDT FRI JUN 6 2008
...SPECIAL WEATHER STATEMENT...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HART TO 28 MILES
WEST OF MUSKEGON...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MEARS... STONY LAKE...
SILVER LAKE ST PARK... HART...
PENTWATER... LUDINGTON STATE PARK...
LUDINGTON... BIG SABLE POINT... SHELBY...
CRYSTAL VALLEY... HAMLIN LAKE... SCOTTVILLE...
NEW ERA... LAKE MICHIGAN RECREATION AREA...
CUSTER... ELBRIDGE... ROTHBURY...
WALHALLA...
THESE STORMS ARE CAPABLE OF PRODUCING WINDS UP TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. GUSTY WINDS MAY
CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4380 8644 4396 8647 4407 8654 4419 8638
4417 8602 4311 8604 4312 8629 4337 8645
4352 8649 4361 8656 4368 8656
TIME...MOT...LOC 2350Z 237DEG 35KT 4376 8626 4316 8676
NJJSpecial weather statement, Jun 6, 7:53 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
753 PM EDT FRI JUN 6 2008
MIZ066-067-072>074-070100-
CALHOUN-EATON-INGHAM-JACKSON-KALAMAZOO-
753 PM EDT FRI JUN 6 2008
...SPECIAL WEATHER STATEMENT...
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LESLIE TO
7 MILES SOUTH OF VICKSBURG...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
VICKSBURG... SCHOOLCRAFT... MICHIGAN CENTER...
TOMPKINS... VANDERCOOK LAKE... HORTON...
SANDSTONE... NAPOLEON... LEONI...
CLARK LAKE... RIVES JUNCTION... SPRING ARBOR...
PULASKI... PARMA... HANOVER...
CONCORD... BROOKLYN... JACKSON...
THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH
BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4229 8562 4265 8414 4218 8411 4206 8414
4207 8567
TIME...MOT...LOC 2353Z 239DEG 37KT 4246 8435 4204 8546
NJJLocal storm report, Jun 6, 7:57 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
757 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL MONTAGUE 43.41N 86.36W
06/06/2008 E0.25 INCH MUSKEGON MI TRAINED SPOTTER
PEA SIZED HAIL AND VERY GUSTY WINDS IN THE CITY ALONG
WITH TORRENTIAL RAIN.
0335 PM TSTM WND GST BYRON CENTER 42.81N 85.72W
06/06/2008 E45.00 MPH KENT MI TRAINED SPOTTER
0338 PM HAIL 5 W ALLEGAN 42.53N 85.94W
06/06/2008 E0.25 INCH ALLEGAN MI TRAINED SPOTTER
VERY GUSTY WINDS ACCOMPANIED THE HAIL.
0343 PM TSTM WND DMG COMSTOCK PARK 43.04N 85.67W
06/06/2008 KENT MI BROADCAST MEDIA
ONE AND ONE HALF FOOT IN DIAMETER TREE DOWN BLOCKING 6
MILE.
0345 PM TSTM WND DMG WYOMING 42.89N 85.70W
06/06/2008 KENT MI COUNTY OFFICIAL
3 INCH DIAMETER LIMBS DOWN IN ROAD AT 44TH AND DIVISION
0350 PM HAIL 2 W ADA 42.95N 85.53W
06/06/2008 M1.00 INCH KENT MI NWS EMPLOYEE
WINDS WERE ESTIMATED 45 MPH.
0350 PM TSTM WND DMG 3 W ADA 42.95N 85.55W
06/06/2008 KENT MI TRAINED SPOTTER
BUILDING UNDER CONSTRUCTION COLLAPSED DUE TO HIGH WINDS.
ABOUT TWO DOZEN TREES DOWN FROM POSSIBLE MICROBURST ON
CASCADE ROAD APPROXIMATELY ONE AND ONE QUARTER MILES EAST
OF INTERSTATE 96.
0355 PM TSTM WND DMG 3 N BYRON CENTER 42.86N 85.72W
06/06/2008 KENT MI BROADCAST MEDIA
8 INCH DIAMTER LIMBS DOWN. 68TH AND BYRON CENTER ROAD.
0357 PM HAIL CUTLERVILLE 42.84N 85.66W
06/06/2008 M0.25 INCH KENT MI NWS EMPLOYEE
0400 PM HAIL 12 N LOWELL 43.11N 85.35W
06/06/2008 M1.25 INCH KENT MI TRAINED SPOTTER
ALSO WIND DAMAGE OCCURED WITH 6 TO 8 INCH DIAM LIMBS
DOWN.
0402 PM HAIL WYOMING 42.89N 85.70W
06/06/2008 M0.75 INCH KENT MI COUNTY OFFICIAL
44TH AND KALAMAZOO.
0414 PM TSTM WND DMG 1 S TUSTIN 44.09N 85.46W
06/06/2008 OSCEOLA MI COUNTY OFFICIAL
ONE TREE DOWN ON 18 MILE ROAD AND 180TH AVENUE.
0420 PM HAIL SHERIDAN 43.21N 85.07W
06/06/2008 E0.25 INCH MONTCALM MI PUBLIC
SMALL HAIL AND LIMBS DOWN.
0424 PM TSTM WND DMG 2 S SHERIDAN 43.18N 85.07W
06/06/2008 MONTCALM MI EMERGENCY MNGR
SEVERAL LARGE DEAD TREES AND LIMBS DOWN. IN ADDITION
POWER LINES ACROSS ROAD BLOCKING TRAFFIC. MINOR RESIDENCE
DAMAGE.
0427 PM TSTM WND GST OSHTEMO 42.26N 85.68W
06/06/2008 E65.00 MPH KALAMAZOO MI AMATEUR RADIO
ESTIMATED HIGH WINDS ALONG WITH ROTATING WALL CLOUD NEAR
DRAKE AND WEST MAIN IN OSHTEMO.
0429 PM HAIL GREENVILLE 43.18N 85.25W
06/06/2008 E0.25 INCH MONTCALM MI PUBLIC
HAIL OCCURING IN DOWNTOWN GREENVILLE.
0434 PM HAIL DOWLING 42.52N 85.25W
06/06/2008 E0.25 INCH BARRY MI TRAINED SPOTTER
0442 PM HAIL COOPER 42.38N 85.57W
06/06/2008 E0.75 INCH KALAMAZOO MI EMERGENCY MNGR
HAIL AND ESTIMATED 60 MPH WIND GUST.
0445 PM TSTM WND DMG 2 S SUNFIELD 42.73N 84.99W
06/06/2008 EATON MI EMERGENCY MNGR
SILO TOPPLED.
0446 PM TSTM WND DMG 2 ESE WEST SEBEWA 42.84N 85.01W
06/06/2008 IONIA MI EMERGENCY MNGR
BIG TREES DOWN ALONG WITH OPOWER POLES AND A DEBRIS PATH
OF ABOUT ONE HALF MILE. REPORTED BY IONIA EOC. TRUCK AND
TRAILER PUSHED ACROSS ROAD.
0455 PM TSTM WND DMG 2 WNW HOYTVILLE 42.74N 84.92W
06/06/2008 EATON MI BROADCAST MEDIA
SAGINAW HIGHWAY CLOSED DUE TO 2 18 INCH TREES DOWN.
0459 PM HAIL HICKORY CORNERS 42.44N 85.38W
06/06/2008 M0.25 INCH BARRY MI CO-OP OBSERVER
NEAR ONE HALF INCH OF RAIN IN 15 MINUTES.
0500 PM TSTM WND DMG MULLIKEN 42.76N 84.90W
06/06/2008 EATON MI TRAINED SPOTTER
TREES AND WIRES DOWN.
0505 PM HAIL 4 W PORTAGE 42.20N 85.67W
06/06/2008 E1.75 INCH KALAMAZOO MI COUNTY OFFICIAL
NEAR THE INTERSECTION OF US 131. ESTIMATED WINDS TO 55
MPH.
0510 PM HAIL 1 N NASHVILLE 42.62N 85.09W
06/06/2008 E0.75 INCH BARRY MI TRAINED SPOTTER
0515 PM TSTM WND DMG 1 N NASHVILLE 42.62N 85.09W
06/06/2008 BARRY MI TRAINED SPOTTER
DAMAGE TO HOUSE. SHUDDERS BLOWN OFF. SUPPORT BEAM BLOWN
OUT OF FRONT PORCH. SEVERAL LARGE TREES DOWN.
0518 PM HAIL KALAMAZOO 42.27N 85.59W
06/06/2008 E1.00 INCH KALAMAZOO MI PUBLIC
NEAR DOWNTOWN.
0521 PM TSTM WND GST 3 E PORTAGE 42.90N 86.14W
06/06/2008 M55.00 MPH OTTAWA MI ASOS
THIS OBSERVATION WAS ACCOMPANIED BY ONE HALF INCH HAIL.
0525 PM TSTM WND DMG 1 NW SHAYTOWN 42.71N 84.99W
06/06/2008 EATON MI COUNTY OFFICIAL
A BARN IS DOWN AND HEAVILY DAMAGED.
0527 PM HAIL 1 E HOYTVILLE 42.73N 84.86W
06/06/2008 M0.50 INCH EATON MI BROADCAST MEDIA
HAIL WAS ACCOMPANIED BY A SHELF CLOUD AND A 40 MPH EST
GUST.
0528 PM TSTM WND DMG 1 W WESTPHALIA 42.93N 84.82W
06/06/2008 CLINTON MI EMERGENCY MNGR
POWER LINES ARE DOWN WEST OF WESTPHALIA. POWER LINES DID
IGNITE A FIRE.
0529 PM TSTM WND DMG 3 SE ST. JOHNS 42.96N 84.52W
06/06/2008 CLINTON MI EMERGENCY MNGR
BARN DESTROYED,
0530 PM TSTM WND DMG 3 S ST. JOHNS 42.96N 84.56W
06/06/2008 CLINTON MI TRAINED SPOTTER
AN AREA OF OF WIND DAMAGE ABOUT 3 MILES TO WIDE TO 4
MILES LONG WAS CENTERED ABOUT 3 MILES SOUTH OF SAINT
JOHNS ON BOTH SIDES OF U.S. 27. A ROOF WAS BLOWN OFF A
HOUSE AND A GAS STATION LOST PART OF ITS ROOFING...WHICH
WAS BLOWN ABOUT 100 FEET AWAY ACROSS U.S. 27.
0530 PM TSTM WND DMG 5 S ST. JOHNS 42.93N 84.54W
06/06/2008 CLINTON MI AMATEUR RADIO
TELEPHONE POLES AND HEALTHY TREES DOWN NEAR US 127 AND
PRICE ROAD
0550 PM HAIL 3 SE BATTLE CREEK 42.27N 85.19W
06/06/2008 M0.88 INCH CALHOUN MI TRAINED SPOTTER
0635 PM TSTM WND GST 4 NE WALKERVILLE 43.76N 86.07W
06/06/2008 M51.00 MPH OCEANA MI COUNTY OFFICIAL
STORM ACCOMPANIED BY PEA SIZED HAIL AND .60 INCHES RAIN
IN 15 MINUTES.
&&
OSTUNOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:06 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 39 min |
| Jun 6, 8:44 PM EDT | Special Weather Statement | GRR | Clare, Mecosta | 76 min |
| Jun 6, 9:25 PM EDT | Areal Flood Advisory | GRR | Clare, Lake, Mason, Newaygo, Osceola | 191 days |
| Jun 6, 11:07 PM EDT | Special Weather Statement | GRR | Clare | 53 min |
| Jun 7, 6:32 PM EDT | Special Marine Warning | GRR | 88 min | |
| Jun 7, 6:39 PM EDT | Special Weather Statement | GRR | Allegan, Kalamazoo, Muskegon, Ottawa, Van Buren | 66 min |
| Jun 7, 7:33 PM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Calhoun, Clare, Eaton, Ionia and 12 more | 191 days |
| Jun 7, 7:41 PM EDT | Special Weather Statement | GRR | Allegan, Muskegon, Ottawa | 64 min |
| Jun 7, 7:53 PM EDT | Special Marine Warning | GRR | 97 min |
Nearby
Tornado Warnings in Michigan, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.